Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 64, NWS Corpus Christi, TX

July 1, 2007Live Oak County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 1, 2007, 6:09 PM CDT for Live Oak County, Texas. It was in force for 96 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 1, 2007, 6:09 PM CDT (23:09 UTC)
Expired
Jul 1, 2007, 7:45 PM CDT
In force
96 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Live Oak County, TX

What was reported inside it

TimeReportWhereRemark
Jul 1, 7:10 PM CDTFLOODLagarto, TXFM534 REMAINS COVERED BY WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1673 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 012310
FFWCRP
TXC297-020045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LIVE OAK COUNTY IN SOUTH TEXAS

* UNTIL 745 PM CDT

* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  DOPPLER RADAR ESTIMATED FROM 3 TO 4 INCHES OF RAIN AN HOUR ABOUT 2 
  MILES EAST OF DINERO. THESE STORMS WERE MOVING WEST AT 15 MPH AND 
  WILL AFFECT THE CITY OF DINERO AROUND 620 PM CDT.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...ANNAROSE AND DINERO.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2838 9795 2817 9783 2807 9795 2807 9819
      2838 9796

$$

JAR
3 follow-up statements
000 
WGUS74 KCRP 012336
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
635 PM CDT SUN JUL 1 2007

TXC297-020045-
LIVE OAK-
INCLUDING THE CITY OF LAKE CORPUS CHRISTI
635 PM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN LIVE OAK COUNTY...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN WITH HOURLY RATES 
OF 3 TO 4 INCHES. THIS STORM WAS LOCATED NEAR THE TOWN OF 
DINERO...MOVING WEST AT 10 MPH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANNAROSE

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2838 9795 2817 9783 2807 9795 2807 9819
      2838 9796

$$

JAR
000 
WGUS74 KCRP 012346
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
645 PM CDT SUN JUL 1 2007

TXC297-020045-
LIVE OAK-
INCLUDING THE CITY OF LAKE CORPUS CHRISTI
645 PM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN LIVE OAK COUNTY...

AT 636 PM CDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS 
REPORTED OVER THE TOWN OF DINERO. THIS STORM WAS PRODUCING 4 INCHES 
OF RAIN IN AN HOUR AND WAS CAUSING LOCAL RIVERS TO RISE UP ABOVE 
THEIR BANKS. THESE STORMS WERE MOVING WEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANNAROSE

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2838 9795 2817 9783 2807 9795 2807 9819
      2838 9796

$$

JAR
000 
WGUS74 KCRP 020045
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
745 PM CDT SUN JUL 1 2007

TXC297-020055-
LIVE OAK-
INCLUDING THE CITY OF LAKE CORPUS CHRISTI
745 PM CDT SUN JUL 1 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN LIVE OAK
COUNTY...

THUNDERSTORMS HAVE DISSIPATED ACROSS THE WARNED AREA.

LAT...LON 2838 9795 2817 9783 2807 9795 2807 9819
      2838 9796

$$

JAR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 5:59 PM CDT, 10 minutes earlier.

Area forecast discussion, Jul 1, 5:59 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
559 PM CDT SUN JUL 1 2007

.UPDATE...A WELL-DEFINED JET STREAK STRECTHING FROM EAGLE PASS TO
SAN ANTONIO IS PROVIDING SYNOPTIC ASCENT ACROSS THE CWA. THIS JET
STREAK WL AFFECT THE WESTERN AND CENTRAL PORTIONS OF THE CWA
THROUGH MOST OF THE NIGHT. A SEABREEZE ENHANCEMENT WAS ALSO
PUSHING WWD ACROSS THE RIO GRNADE PLAINS...AIDING IN THE BOUNDARY
LYR MOISTURE CONVERGENCE. LAPS WAS SHOWING CAPES EXCEEDING 4000
J/KG ACROSS THE RIO GRANDE PLAINS WITH NO CIN. DUE TO THE ALL OF
THESE FACTORS...EXPECT EXPLOSIVE CONVECTIVE DEVELOPMENT TO OCCUR
OVER THE NEXT SVRL HOURS ACROSS THE RIO GRANDE PLAINS. MOISTURE WL
NOT BE AN ISSUE AS PWS REMAIN BETWEEN 2.1 AND 2.3 INCHES FOR THE
ENTIRE CWA TNT. NUMEROUS CELL MERGERS AND THE SLOW MOVEMENT OF
CELLS WL PROMOTE VERY HEAVY RAINFALL TNT AND AGAIN ON MON. WITH ALL
OF THESE FACTORS AND THE FACT THAT THE SOILS ACROSS THE WESTERN
AREAS REMAIN WET...BLV A FFA IS IN ORDER. WL ISSUE A NEW FFA FOR THE
7 WESTERN COUNTIES AND CONTINUE THE WATCH TRHOUGH 18Z MONDAY. THE
WATCH WL LKLY NEED TO BE EXTENDED BEYOND THAT TIME AS MORE HEAVY
RAIN IS EXPECTED ON MON AND TUE.

DECIDED TO CANCEL THE SCA SINCE THE WINDS WL AVERAGE CLOSER TO THE
SCEC CRITERIA. MADE A FEW OTHER CHANGES TO THE REMAINDER OF THE FCST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  88  77  87  76  /  50  70  50  60  30
VICTORIA          74  87  74  87  74  /  40  70  40  70  30
LAREDO            77  93  77  93  75  /  60  50  50  50  60
ALICE             74  89  76  89  75  /  60  70  60  70  50
ROCKPORT          79  87  79  87  79  /  50  60  40  50  30
COTULLA           74  90  75  91  74  /  60  50  50  50  60
KINGSVILLE        75  89  77  88  76  /  50  70  60  60  40
NAVY CORPUS       79  87  80  87  79  /  50  50  50  50  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
     ZONES: BEE...DUVAL...JIM WELLS...LA SALLE...LIVE OAK...
     MCMULLEN...WEBB.

GM...NONE.

&&

MB
Hazardous weather outlook, Jul 1, 5:15 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
515 AM CDT SUN JUL 1 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
515 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER SOUTH TEXAS TODAY INTO TONIGHT AS A VERY MOIST AIRMASS COMBINES
WITH DAYTIME HEATING AND AN UPPER LEVEL DISTURBANCE THAT WILL REMAIN
STATIONARY FROM CENTRAL TEXAS INTO THE RIO GRANDE PLAINS. LOCALLY
HEAVY RAIN WILL BE POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS.
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAIN AMOUNTS OF 2
INCHES PER HOUR. LOCALIZED FLOODING WILL BE POSSIBLE IN REGIONS
OF HIGHER RAINFALL. WIND GUSTS UP TO 35 MPH AND FREQUENT LIGHTNING
WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN....MONDAY THROUGH SATURDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE REMAINING
NEARLY STATIONARY FROM NORTH CENTRAL TEXAS INTO THE RIO GRANDE
PLAINS THROUGH TUESDAY...WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS SOUTH TEXAS. LOCALLY HEAVY RAIN WILL BE
POSSIBLE ESPECIALLY MONDAY INTO TUESDAY. RAIN AMOUNTS OF 1 TO 3
INCHES WILL BE LIKELY ACROSS THE REGION THROUGH TUESDAY WITH
ISOLATED TOTAL AMOUNTS OVER 5 INCHES POSSIBLE. LOCALIZED FLOODING
WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED WEDNESDAY THROUGH FRIDAY...ISOLATED ON SATURDAY. THESE
SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TMT/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:36 PM CDTFlash Flood WarningCRPBee54 min
Jul 1, 4:23 PM CDTFlash Flood WarningCRPMcMullen97 min
Jul 1, 4:35 PM CDTFlash Flood WarningCRPBee, San Patricio85 min
Jul 1, 4:40 PM CDTFlash Flood WarningCRPMcMullen95 min
Jul 1, 5:24 PM CDTFlash Flood WarningCRPDuval96 min
Jul 1, 5:26 PM CDTFlash Flood WarningCRPLa Salle94 min
Jul 1, 5:38 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more4 days
Jul 1, 5:53 PM CDTFlash Flood WarningCRPWebb97 min
Jul 1, 6:56 PM CDTSevere Thunderstorm WarningCRPDuval, Webb49 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.